Thyroid UK
87,441 members102,134 posts

NDT early issues

Hi. I started thyroid s two weeks ago. I'm now feeling really tired, not with it at all. Also started to have watery eyes again. These stopped after I started Levo, but it caused terrible muscle pains.

Could the tiredness be caused by my body getting used to the thyroid S or am I undermedicated. Was on 125mcg of Levo, possibly going up to 150mcg. I'm 45, 6 feet and weigh 12 stone. Not sure if she weight and height are important factors on dosage.

5 Replies
oldestnewest

Print1972,

It can take a few weeks/months to adjust from Levothyroxine to NDT and sometimes you might need to try an alternative brand of NDT if Thyroid-S doesn't suit. I don't think 2 weeks is long enough trial to decide though.

How much Thyroid-S are you taking?

Reply

I stupidly went from Levo to 1 grain of Thyroid S early morning then one in the afternoon. I felt like a Spaceman! Today I looked at all the advice, and took half a grain in the morning and another half early afternoon. I feel much better. I know I'll have to up it, but will wait 7 - 10 days.

Reply

Yes far too much too soon! Don't forget that having taken Levo you still hold a store in your body. Plus we start very low in order to get our bodies used to the T3. Your body must feel it's been hit by a sledgehammer! So the idea is that whilst you are slowly increasing the Thyroid S then the Levo is decreasing so it's a smooth change over.

Whist I was thinking about Thyroid S I noticed some were got on Thyroid S but then looked at Thiroyd as less fillers and didn't get on with it and the reverse happened as well. Try taking an antihistamine about an hour before you meds and see if it stops it. If it does it's likely the fillers that don't like you but if no reliece it maybe the NDT that isn't right for you but give it a fair trial. Taking too much too soon may well be the cause.

Reply

Hi. Yes, really thought my head was being hit hard every other minute. Just 1 grain today. Half in the morning and half afternoon. Feel much better. Do you think Thiroyd could be better because of less fillers?

Reply

Well I always think to take in less chemicals is more natural plus I have loads of allergies so I thought I would give it a try for no other reason but could only manage 2 days, horrendous head aches, nausea and I quickly thought if it's no broken don't change it. I was t converting well so spent a lot of time putting that right. Edited I changed. Ivwas recently put in Letrozole and felt tired again and found that it lessens the absorption of thyroid meds so upped dose by a quarter a day and pretty good again.

Reply

You may also like...